Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 94, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 10, 2017, 11:49 AM EDT for Hancock County, Seneca County, Wyandot County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2017, 11:49 AM EDT (15:49 UTC)
- Expired
- Jul 10, 2017, 12:33 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hancock County, OH, Seneca County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 151 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
810
WUUS51 KCLE 101549
SVRCLE
OHC063-147-175-101645-
/O.NEW.KCLE.SV.W.0094.170710T1549Z-170710T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
1149 AM EDT MON JUL 10 2017
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southwestern Seneca County in northwestern Ohio...
Wyandot County in northwestern Ohio...
Hancock County in northwestern Ohio...
* Until 1245 PM EDT
* At 1149 AM EDT, a severe thunderstorm was located near Rawson, or
near Bluffton, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Findlay, Tiffin, Fostoria, Upper Sandusky, Bluffton, McComb,
Forest, Arlington, Sycamore, Arcadia, Rawson, Morral, Vanlue, Van
Buren, New Riegel, Marseilles, Carey, Nevada, Mount Blanchard and
Wharton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4117 8388 4116 8310 4070 8311 4069 8343
4070 8344 4071 8349 4082 8351 4082 8388
TIME...MOT...LOC 1549Z 274DEG 30KT 4096 8386
HAIL...<.75IN
WIND...60MPH
$$
Mottice2 follow-up statements
997
WWUS51 KCLE 101605
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
1205 PM EDT MON JUL 10 2017
OHC063-147-175-101645-
/O.CON.KCLE.SV.W.0094.000000T0000Z-170710T1645Z/
Seneca OH-Wyandot OH-Hancock OH-
1205 PM EDT MON JUL 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR SOUTHWESTERN SENECA...WYANDOT AND HANCOCK COUNTIES...
At 1204 PM EDT, a severe thunderstorm was located near Rawson, or 7
miles southwest of Findlay, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Findlay, Tiffin, Fostoria, Upper Sandusky, Forest, Arlington,
Sycamore, Arcadia, Morral, Vanlue, New Riegel, Marseilles, Carey,
Nevada, Bloomdale, Mount Blanchard, Wharton, Jenera, Harpster and
Kirby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4100 8373 4117 8357 4116 8310 4070 8311
4069 8343 4070 8344 4071 8349 4082 8351
4082 8388
TIME...MOT...LOC 1604Z 274DEG 30KT 4095 8371
HAIL...<.75IN
WIND...60MPH
$$
Mottice993
WWUS51 KCLE 101633
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
1233 PM EDT MON JUL 10 2017
OHC063-147-175-101643-
/O.CAN.KCLE.SV.W.0094.000000T0000Z-170710T1645Z/
Seneca OH-Wyandot OH-Hancock OH-
1233 PM EDT MON JUL 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SENECA...WYANDOT
AND HANCOCK COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However, heavy rain is
still possible with this thunderstorm.
LAT...LON 4100 8373 4117 8357 4116 8310 4070 8311
4069 8343 4070 8344 4071 8349 4082 8351
4082 8388
TIME...MOT...LOC 1631Z 274DEG 30KT 4093 8339
$$
MotticeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 10:01 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 10, 10:01 AM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1001 AM EDT Mon Jul 10 2017 .SYNOPSIS... Low pressure will move east across the southern Great Lakes forcing a warm front northeast across the area this afternoon and evening. The low will move northeast into Quebec by Tuesday morning forcing a cold front southeast across the area Tuesday. A ridge of high pressure will build slowly east across the area Tuesday night and Wednesday. Another warm front will lift northeast across the area Wednesday as low pressure moves east across the central Great Lakes region and then to the east coast by Thursday. && .NEAR TERM /THROUGH TUESDAY/... Minor changes to the forecast to primarily update near term pop trends. Still a bit of uncertainty with the evolution of the convection today, with most of the guidance struggling with the ongoing storms. However, it seems that the HRRR may be starting to catch on to the current depiction. This suggests modest destabilization over the next couple of hours into western Ohio, ahead of the convection currently in north central/northeast Indiana. Remnant MCV entering northwest Indiana, evident on composite reflectivity, will be the focus for the convection that will move through late this morning into the afternoon. Storms may build and intensify a bit into the afternoon, with the severe threat perhaps peaking with this convection currently in northeast Indiana. Heavy rainfall is a threat as well. Still have low confidence on the redevelopment of storms early this evening, with much of evening evolution depending on how this afternoon plays out. Original Discussion... Low pressure will move east across the southern Great Lakes forcing a warm front to lift northeast across the area this afternoon. This feature in concert with an upper level positive vorticity maximum will bring a threat for showers and thunderstorms to the local area. Latest radar is already indicating thunderstorms moving east into northwest Ohio at this time. This activity will continue to press east during the morning but will encounter some low level dry air over the next few hours. However, dewpoints will rise dramatically from the lower 50s to the lower 60s from west to east. This will allow convection to march east through the day. Main issue is that large area of convection is expected to nearly stall over the local area and potential exists for locally heavy rain with the thunderstorms. Precipitable water values are approaching 2 inches through the afternoon. The thunderstorm activity is expected expected to transition into a training back building scenario where thunderstorms could affect some areas with heavy rain. Will include mention of heavy rain and localized flooding in the hazardous weather outlook for today and tonight. Knocked temperatures back a few degrees from earlier forecast due to the threat for thunderstorms in the area and the cloud cover. Overnight lows will see a battle between any lingering convection and the warm air advection taking place. Winds will increase this afternoon as the low level jet pushes northeast into the local area. This will aid in the push for the warm air advection tonight. A weak cold front is progged to move east across the area during the day Tuesday. This feature will try to push some of the threat for showers and thunderstorms east of the area. However, due to the cold front stalling for a period during the day Tuesday as a stationary front and then advancing east Tuesday evening, there will still be a threat for showers and thunderstorms throughout the day. A fast moving shot of upper level positive vorticity advection will take place during the day as well to support the convection. Once again, with a threat for showers and thunderstorms expected, temperatures will struggle to get much above 80 most areas and lower 80s in the west Tuesday. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... The short term period will be unsettled with a baroclinic zone draped across the region. The front is expected to briefly push south of the area on Tuesday night and this will result in lesser chances for precip. Will stick with the 30 pops that were already in the forecast. However...the front should come back north on Wednesday and chances for precip will again increase. A wave is forecast to develop along the front and pass to the north of Lake Erie late Wednesday into Wednesday night. This means best chances for showers and thunderstorms will be at the east end of the area...specifically across NW PA. Dewpoints will be in the middle and upper 60s so any storms that develop will have the potential to produce locally heavy rainfall. This is something that will need to be watched the upcoming days. The cold front trailing the low will push southeast across the area on Thursday spreading decent rain chances across the entire area. Already had likely wording most areas and that still seems reasonable. Precip chances will begin to diminish from west to east on Thursday night as high pressure starts to build in from the north. Temperatures during the period will depend on the amount of precip and clouds that develop. With that in mind have just used a blend of guidance for temps. && .LONG TERM /FRIDAY THROUGH SUNDAY/... Not many changes to the long term today. The period looks a little cool with highs struggling to get out of the upper 70s Friday through Sunday. Precip chances will be ending at the start of the period behind a departing a cold front. The first half of the weekend looks dry as high pressure remains in control. After that the models begin to diverge. It appears that a weak cold front will push south across the area on Sunday. The models of course of have differing solutions so will stick with very small precip chances for Saturday night and Sunday. && .AVIATION /12Z Monday THROUGH Friday/... Thunderstorms continue to expand over the local area in the western portions of the forecast area but should begin to weaken as the move into slightly drier air in the east. Second round of thunderstorms will approach from the west into the local area. Expecting this activity to advance further east and begin to slow in forward motion. This activity should hang around the area through the day today with possibility for afternoon storms to become severe with gusty winds and large hail. This is all provided we get the necessary break in the action and a break in the cloud cover. More thunderstorms and lowering ceilings expected tonight again as frontal boundary lingers. OUTLOOK...Non-VFR on and off through Friday morning. && .MARINE... Mainly southwest flow is expected on the lake the next couple of days. Some indication from the new guidance coming in that speeds will pick up this afternoon and again tomorrow afternoon. Do not think we will get to small craft criteria but sustained winds of 15 knots or so are possible especially in the western basin. A cold front will push south of the lake on Tuesday night causing the flow to become light northerly. The front will quickly return on Wednesday as a warm front with a return to southerly flow. A strong cold front will cross the lake on Thursday with increasing west to northwest flow expected. Best chances for small craft conditions will occur at that time. Northwest to north flow will gradually diminish Thursday night and Friday as high pressure builds over the region. Several rounds of thunderstorms are expected during the period. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Greenawalt/Lombardy SHORT TERM...Lombardy LONG TERM...Kubina AVIATION...Lombardy MARINE...Kubina
Hazardous weather outlook, Jul 10, 3:56 AM EDT, 7 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 356 AM EDT Mon Jul 10 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-110800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 356 AM EDT Mon Jul 10 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. There is a slight risk for severe thunderstorms today. The main threat will be large hail and damaging wind gusts in the thunderstorms. There is also the possibility that thunderstorms could produce locally heavy rain, especially where thunderstorms continue to redevelop and move over the same area. Some isolated reports of localized flooding over the land areas is possible today into the evening in the heaviest rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Lombardy
In the hours before
Special weather statement, Jul 10, 9:34 AM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
934 AM EDT MON JUL 10 2017
OHZ003-006>009-017-101400-
Erie-Wood-Ottawa-Hancock-Sandusky-Lucas-
934 AM EDT MON JUL 10 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT OTTAWA...ERIE...
SANDUSKY...WOOD...HANCOCK AND LUCAS COUNTIES...
At 931 AM EDT, the strongest thunderstorms were clustered near
Weston, or 13 miles southwest of Bowling Green, moving east at 25
mph. Other strong storms were just south of Toledo and over Ottawa
County.
Hail is likely with the stronger storms. Torrential rainfall is also
likely with these storms which may cause localized flooding. Do not
drive your vehicle through flooded roadways.
Locations impacted include...
Toledo, Findlay, Bowling Green, Sandusky, Fremont, Fostoria, Port
Clinton, Bluffton, Swanton, Kelleys Island, Put-In-Bay, Perrysburg,
Oregon, Sylvania, Bellevue, Clyde, Rossford, Waterville, Northwood
and Whitehouse.
LAT...LON 4172 8388 4173 8339 4153 8293 4172 8279
4168 8275 4162 8278 4163 8270 4159 8267
4161 8279 4158 8280 4152 8270 4144 8274
4143 8285 4125 8284 4125 8342 4099 8342
4099 8346 4090 8351 4082 8352 4082 8388
TIME...MOT...LOC 1331Z 260DEG 22KT 4129 8388
KosarikSpecial weather statement, Jul 10, 11:21 AM EDT, 28 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1121 AM EDT MON JUL 10 2017
OHZ003-006>008-101615-
Wood-Ottawa-Sandusky-Lucas-
1121 AM EDT MON JUL 10 2017
...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...SANDUSKY...WOOD AND
CENTRAL LUCAS COUNTIES...
At 1121 AM EDT, a strong thunderstorm was located near Whitehouse, or
8 miles south of Swanton, moving east at 40 mph.
Winds in excess of 40 mph are possible with this storm along with
torrential rain.
Locations impacted include...
Toledo, Bowling Green, Fremont, Port Clinton, Perrysburg, Bellevue,
Clyde, Rossford, Waterville, Northwood, Oak Harbor, Gibsonburg,
Genoa, Woodville, Weston, Elmore, Green Springs, Maumee, Ballville
and Walbridge.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4151 8378 4160 8366 4163 8314 4154 8293
4159 8290 4158 8285 4145 8283 4144 8285
4126 8284 4125 8342 4127 8381
TIME...MOT...LOC 1521Z 267DEG 33KT 4147 8390
MotticeThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:34 AM EDT | Special Weather Statement | CLE | Hancock, Lucas, Ottawa, Sandusky, Wood | 26 min |
| Jul 10, 10:11 AM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca, Wood | 37 min |
| Jul 10, 11:21 AM EDT | Special Weather Statement | CLE | Ottawa, Sandusky, Wood | 54 min |
| Jul 10, 12:16 PM EDT | Special Weather Statement | CLE | Erie, Huron, Sandusky | 59 min |
| Jul 10, 12:36 PM EDT | Areal Flood Advisory | CLE | Crawford, Marion, Wyandot | 3 hr |
| Jul 10, 12:57 PM EDT | Areal Flood Advisory | CLE | Erie, Huron, Sandusky, Seneca | 3 hr |
| Jul 10, 1:11 PM EDT | Areal Flood Advisory | CLE | Lorain | 3 hr |
| Jul 10, 1:14 PM EDT | Special Weather Statement | CLE | Cuyahoga, Huron, Lorain, Medina, Summit | 61 min |
| Jul 10, 1:32 PM EDT | Areal Flood Advisory | CLE | Ashland, Richland | 3 hr |
| Jul 10, 1:40 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Medina, Summit | 3 hr |
| Jul 10, 2:09 PM EDT | Special Weather Statement | CLE | Holmes, Portage, Stark, Summit, Wayne | 66 min |
| Jul 10, 2:34 PM EDT | Special Weather Statement | CLE | Morrow | 41 min |
| Jul 10, 2:40 PM EDT | Special Weather Statement | CLE | Mahoning, Trumbull | 50 min |
| Jul 10, 2:58 PM EDT | Areal Flood Advisory | CLE | Stark | 2 hr |
| Jul 10, 3:13 PM EDT | Special Weather Statement | CLE | Holmes, Knox | 62 min |
| Jul 10, 6:46 PM EDT | River Flood Warning | CLE | Sandusky, Wood | 5 days |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.